Safety alert

A patient safety alert has been issued to warn NHS providers of the risk of severe harm and death if an insulin needle and syringe is used to administer insulin withdrawn directly from a pen device or replacement cartridge.

Patient safety concerns have been identified where healthcare professionals use an insulin syringe and needle to withdraw medication directly from a patient’s insulin pen device. This practice should not happen as the strength of insulin in pen devices varies, creating a risk of overdose if the strength is not taken into consideration when determining the volume required. The alert asks providers to ensure staff have access to appropriate equipment and training for administering insulin using a pen device. Visit: https:// improvement.nhs.uk/uploads/documents/ Patient_Safety_Alert_-_Withdrawing_insulin _from_pen_devices.pdf

 

 

Other news

Upcoming Events

BSG Annual Meeting 2017

Manchester Central Convention Complex Ltd
19th - 23rd June 2017

BADS ASM 2017

Southport Convention Centre
22nd - 23rd June 2017

Health+Care 2017

ExCeL London
28th - 29th June 2017

The British Society of Audiology Annual Conference

Majestic Hotel, Harrogate
29th – 30th June 2017

Infection Prevention & Control 2017

Centenary Pavilion, Elland Road Stadium, Leeds
Wednesday 12th July 2017

Latest Issue

Clinical Services Journal

Clinical Services Journal

May 2017

The true value of point-of-care ultrasound

Register now to apply for regular copies of Clinical Services Journal and free access to premium content, as well as our regular newsletters.